Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 44, NWS Melbourne, FL

August 5, 2006Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 5, 2006, 7:10 PM EDT for Lake County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2006, 7:10 PM EDT (23:10 UTC)
Expired
Aug 5, 2006, 7:40 PM EDT
In force
30 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Lake County, FL

The radar

The Tampa radar (KTBW), 143 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1194 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 052310
SVRMLB
FLC069-060000-
/O.NEW.KMLB.SV.W.0044.060805T2310Z-060806T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
710 PM EDT SAT AUG 5 2006

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAKE COUNTY
  THIS INCLUDES THE CITIES OF...LISBON...EMERALDA...LADY LAKE

* UNTIL 800 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EMERALDA...OR ABOUT NEAR LADY LAKE...AND MOVING NORTHWEST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN LAKE COUNTY AT 720 PM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2886 8178 2896 8170 2895 8195 2882 8195

$$
1 follow-up statement
000 
WWUS52 KMLB 052340
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
740 PM EDT SAT AUG 5 2006

FLC069-052350-
/O.CAN.KMLB.SV.W.0044.000000T0000Z-060806T0000Z/
LAKE FL-
740 PM EDT SAT AUG 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM HAD EXITED
THE WARNING AREA. AS A RESULT...THE WARNING HAS BEEN CANCELLED.
HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO
BE POSSIBLE FROM OTHER STORMS IN THE VICINITY.

LAT...LON 2886 8178 2896 8170 2895 8195 2882 8195

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:40 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 5, 2:40 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT SAT AUG 5 2006

.DISCUSSION...TONIGHT...UPPER LOW ACROSS THE GULF WILL CONTINUE
SLIDING WESTWARD AS A RIDGE BUILDS OUT OF THE CAROLINAS AND DOWN
THE PENINSULA. MEANWHILE...INCREASING SOUTHEASTERLY FLOW THROUGH
THE COLUMN WILL STEER CONVECTION ACROSS THE INTERIOR COUNTIES
TOWARDS THE WEST COAST EARLY THIS EVENING.

AFTER MIDNIGHT...LATEST NAM-WRF APPEARS TO BE OVERZEALOUS IN ITS
DEPICTION OF THE MEAN LAYER MOISTURE FIELD ASSOCIATED WITH THE
REMNANTS OF TS CHRIS...GIVEN THE RECENT WEAKENING TRENDS ACROSS
CUBA. SOME CYCLONICALLY CURVED CONVERGENT LINES ARE POSSIBLE MAINLY
SOUTH OF THE AREA BUT WILL ONLY INCLUDE A SLIGHT CHANCE OF SHOWERS
TOWARDS MORNING ALONG THE TREASURE COAST.

EXTENDED PERIOD...MID-UPPER ANTICYCLONE OVER THE SE STATES WILL
GRADUALLY BUILD WHILE RETROGRADING TO THE SOUTHERN PLAINS BY THE
MIDDLE OF NEXT WEEK...THEN TOWARD THE DESERT SW BY THE END OF THE
WEEK. UPPER CYCLONE CURRENTLY NORTH OF PUERTO RICO WILL MOVE
STEADILY WESTWARD...REACHING SOUTHERN PENINSULA WEDNESDAY.
MEANWHILE...LOW LEVEL RIDGE AXIS ACROSS NORTH FLORIDA SUNDAY WILL
LIFT TO THE FL/GA BORDER AND PANHANDLE EARLY-MID WEEK. THIS
PATTERN WILL FAVOR A DEEP ONSHORE/SE WIND FLOW ACROSS CWA. TOWARD
THE END OF THE WEEK...A SHORTWAVE DIVING SOUTH ACROSS THE NE
STATES WILL ALLOW A WEAKENING SURFACE FRONT/TROUGH TO SETTLE
TOWARD THE SE U.S. ALTHOUGH THE TROUGH WILL LIKELY REMAIN NORTH OF
THE PENINSULA...LOW LEVEL RIDGE AXIS SHOULD WEAKEN AND DROP
SOUTHWARD IN RESPONSE...REACHING CWA ONCE AGAIN. SOUTHERN PORTION
OF CWA SHOULD RETAIN HIGHER MOISTURE LEVELS INTO EARLY MONDAY
ASSOCIATED WITH REMNANTS OF TC CHRIS MOVING SOUTH OF THE REGION AS
AN INVERTED TROUGH. FAVORABLE POSITIONING OF UPPER LEVEL CYCLONE
SHOULD PROVIDE INCREASED INSTABILITY/LIFT FOR SOME INCREASE OF POP
MID/LATE WEEK. THAT SAID...DIURNAL POPS WILL LIKELY REMAIN AT OR
BELOW CLIMO...GENERALLY 20-40 PERCENT EACH DAY...WITH DEEP
ONSHORE FLOW PATTERN GENERALLY FORCING EARLIEST ACTIVITY ACROSS
THE COASTAL COUNTIES AND GREATEST DAILY COVERAGE ACROSS THE
INTERIOR EARLY/MID AFTERNOONS. STRENGTH OF ONSHORE FLOW SHOULD
ALSO FAVOR ISOLATED EARLY MORNING COASTAL SHOWERS...MAINLY SOUTH
OF BREVARD COUNTY THROUGH MID WEEK. MAX TEMPS NEAR CLIMO THROUGH
THE PERIOD...WITH MINS SEVERAL DEGREES ABOVE NORMAL...ESPECIALLY
ALONG THE COAST...DUE TO PERSISTENT ONSHORE FLOW.

&&

.MARINE...SOUTHEASTERLY FLOW AROUND 10 KT CAN BE EXPECTED OVERNIGHT
AS THE REMNANTS OF TS CHRIS PASS WESTWARD ACROSS CUBA. SEAS WILL
INCREASE TO AROUND 3 FT AND UP TO 4 FT WELL OFFSHORE. WITH RIDGE
AXIS REMAINING TO THE NORTH...SE FLOW AOB 15 KT WILL PREVAIL INTO
THE MIDDLE OF NEXT WEEK. CONTRIBUTION OF SMALL SWELL COMPONENT
WILL LIKELY SUSTAIN COMBINED SEA HEIGHTS OF 3-4 FEET THROUGH THE
PERIOD.

&&

.AVIATION...MOST SIGNIFICANT AVIATION CONCERN WILL BE CONVECTION
FROM SFB WESTWARD LATE THIS AFTERNOON. OCCASIONAL MVFR MIST MAY
DEVELOP OVERNIGHT...THOUGH THIS WILL LIKELY NOT POSE MUCH OF A
THREAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  90  76  90 /  10  30  10  30
MCO  75  92  76  93 /  20  40  20  30
MLB  76  89  77  88 /  10  30  10  30
VRB  78  90  78  88 /  20  30  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HIRSCH
LONG TERM....SPRATT
Hazardous weather outlook, Aug 5, 5:51 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
551 AM EDT SAT AUG 5 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
051930-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
551 AM EDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
ADEQUATE MOISTURE AND DAYTIME HEATING WILL ALLOW SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP ALONG THE EAST COAST SEA BREEZE
BOUNDARY ACROSS THE COASTAL COUNTIES BY EARLY AFTERNOON.
SCATTERED STORMS ARE EXPECTED TO MOVE SLOWLY WESTWARD THROUGH THE
INTERIOR DURING THE MID TO LATE AFTERNOON HOURS AS THE SEA BREEZE
BOUNDARY PUSHES INLAND. THE MAIN THREATS WITH STORMS THIS AFTERNOON
WILL BE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS
TO 45 MPH. A FEW OF THE STRONGEST STORMS MAY ALSO PRODUCE SMALL
HAIL ACROSS THE INTERIOR DURING THE LATE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A CHANCE FOR LIGHTNING STORMS WILL CONTINUE THROUGH THE UPCOMING
WEEK...MAINLY DURING THE AFTERNOON HOURS EACH DAY...ESPECIALLY INLAND
FROM THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

VOLKMER

In the hours before

Special weather statement, Aug 5, 6:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
659 PM EDT SAT AUG 5 2006

FLZ044-052345-
NORTHERN LAKE COUNTY-
659 PM EDT SAT AUG 5 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL WEST CENTRAL LAKE COUNTY...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 61 MILES
SOUTHEAST OF MID FLORIDA LAKES.  THE STORM WAS MOVING NORTHWEST AT 5
MPH.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Special weather statement, Aug 5, 6:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
659 PM EDT SAT AUG 5 2006

FLZ044-052345-
NORTHERN LAKE COUNTY-
659 PM EDT SAT AUG 5 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL WEST CENTRAL LAKE COUNTY...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR LADY
LAKE. THE STORM WAS MOVING NORTHWEST AT 5 MPH.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.